MAUDE Adverse Event Report: EXACTECH, INC. ERGO BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. ERGO BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 301-05-01
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that during surgical use, piece of the broach handle broke off during trial broach inspection.A piece was seen by surgeon right away.When it fell off, surgeon put the piece aside without any issues at all.This was simply a broken instrument during use in surgery that did not have any adverse effect.Broken pieces were located and put aside right away so not problem at all.No problem, no issues, no delay, no adverse effect, no concern of any kind as all was ok.No patient information, not implant related as only a piece of the broach handle instrument broke off and it was put aside as no issues to the surgery at all.No patient information.Photos attached.Device is returning.
 
Additional Manufacturer Narrative
H3: the broken instrument reported was likely the result of the small bridge area thickness of 0.035 inches, coupled with movement of the pull release shaft (301-200-01) during impaction, which likely made the bridge area susceptible to failure.*the following sections have corrected information: h6: medical device problem code, component code.

Brand Name
ERGO BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16808266
Report Number1038671-2023-00822
Device Sequence Number12260078
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number301-05-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown